MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
An fna procore needle happened to "break" on the level of the upper handle during the procedure.A new needle have been opened and used.
 
Additional Manufacturer Narrative
510(k) number: k142688 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining follows: importer site contact and address: (b)(6) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 investigation is still pending, a follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
This follow up report is being submitted to inform the fda that the device related to this event has been received and is currently under evaluation.Initial description submitted: an fna procore needle happened to broke on the level of the upper handle during the procedure,.
 
Event or Problem Description
An fna procore needle happened to broke on the level of the upper handle during the procedure, a new needle have been opened and used.
 
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi).1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: the echo-hd-22-c device of lot number c1400097 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 21 august 2018.On laboratory evaluation of the returned device, it was noted that device returned without original packaging.Needle extender joint on the handle was broken.Evidence of glue is present in the joint.Syringe was not returned.The customer complaint is confirmed as the failure was verified in the laboratory.Additional information was received as follows: if the report involves a kink or bend in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? no.Kink nor band was seen on the device.Please describe the location in the body for the intended target site (pancreas, stomach, lungs etc.).Head of the pancreas.If the lungs, which lymph node was being targeted? e.G.2r, 2l, 4r, ao, ar, 11ri, 11s etc.Please describe the size of the intended target site.3 x 3.2 cm mass.If not with the device in question, how was the procedure performed and/or finished? the procedure was smooth, no.Resistance what so ever was felt.Was the device used in a tortuous position? no.Are images of the device or procedure available? images of the procedure are available if needed was it damaged in packaging before removal? no.Was it damaged on removal from packaging? no.Was force required to remove the device? no.What is the endoscope manufacturer and model number that was used? pentax eus/fna eg-3270uk was the scope recently serviced / repaired? no.Was force required on insertion of device into scope? no.When was the issued noted? e.G.On advancement of the sheath/needle or on needle retraction? during the in/out pattern what is the endoscope manufacturer and model number that was used with this device? pentax eg-3270uk was difficulty experienced while retracting the needle? no.Was the needle able to be fully retracted before removing from the patient? yes, with some difficulty was gaining access to the targeted site difficult? no.Was the endoscope in a flexed or twisted position at any time during the procedure? no.Was needle penetration of the targeted site difficult? no.Was the stylet fully in place inside the needle when advancing into the targeted site? no.The stylet was slightly retracted from its initial position (about 1cm) was the stylet partially removed prior to advancement of needle? yes how many biopsies/passes were obtained with use of this needle? none.Did any section of the device detach inside the patient? no.If kinked below the sheath extender, did they notice the kink before placing the device into the scope? no.Was there difficulty or slipping experienced of the sheath extender or lock ring during use? no.Was there difficulty in attachment / detachment of the leur to the scope? no.If the device is procore and it is kinked distally, is the kink at the notch / core trap? no kink was noticed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However possible causes may be that the needle extender joint on the handle breakage occurred due to joint failure.Ifu review: the notes section of the instructions for use that accompanies this device instructs the user to "ensure the stylet is fully inserted when advancing the needle into the biopsy site." however as per additional information received the stylet was slightly retracted from its initial position and partially removed when advancing into the targeted site.There are evidence to suggest that the customer did not follow the instructions for use.Document review: the echo-hd-22-c device of lot number c1400097 contains the following components; rmn 25-371 handle:proximal stop assembly qc# 295216.Rmn 25-371 is supplied by pti and subject to incoming inspection as per (b)(4).Rmn 25-372 handle:inner (echo) qc# 295737 and qc# 295738.Rmn 25-372 is supplied by pti and subject to incoming inspection as per (b)(4).Rmn 20-030 glue: loctite 4011 (1062) of qc #291482.Rmn 20-030 is supplied by murphy and subject to incoming inspection as per (b)(4).A review of the qc records for glue: loctite 4011 (1062) did not reveal any issues which could have contributed to this complaint issue, the glue used here was within the expiry date.A review of the qc records for components supplied by external suppliers did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A functional test is carried out to ensure the handle stops at both the distal and proximal ends are verified.A review of the manufacturing records for echo-hd-22-c device of lot# c1400097 did not reveal any discrepancies that could have contributed to this complaint issue.An nc was noted on the work order, however this was subsequently scrapped and would not have attributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1400097; upon review of complaints this failure mode has not occurred previously with this lot # c1400097.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The customer complaint is confirmed as the failure was verified in the laboratory.The risk was determined to be no risk (category iii).Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7726175
Report Number3001845648-2018-00349
Device Sequence Number11039652
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)200913(10)C1400097
Combination Product (Y/N)N
Initial Reporter CountryLE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Device Lot NumberC1400097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
07/09/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/24/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1